nightmares, mania, psychosis, hallucinations, personality disorder, amnesia, kleptomania, pyromania, alcohol abuse, hostility, paranoia, and others.
Once a person starts using them, it becomes very difficult to stop. Withdrawal symptoms re often unbearable. The most frightening affect of these drugs is often on other people – the ones who suffer and die because a user resorts to abnormal behavior and violence.
The article I read about smoking highlighted another website, SSRI Stories (http://www.ssristories.com/). Their tag line reads, “We Speak for the Dead to Protect the Living” and there is a WARNING right at the top of the home page that states,
Withdrawal can often be more dangerous than continuing on a medication. It is important to withdraw extremely slowly from these drugs, usually over a period of a year or more, under the supervision of a qualified specialist. Withdrawal is sometimes more severe than the original symptoms or problems.
Here’s one final disturbing piece of information about SSRIs. WebMD, an often referenced source about health, seems to be an apologist FOR the antidepressant drugs, including SSRIs.
It’s true that taking an SSRI changes the chemistry inside your brain. This causes subtle changes in the way you feel, act, and behave.
But you just might like the new you. In one of the few studies measuring personality changes in response to antidepressants, those taking SSRIs felt more emotionally stable, outgoing, trusting, and assertive, and less hostile.
SSRIs are approved by the FDA for anxiety or depression that’s severe enough to interfere with normal functioning in life. In that case, you could argue, maybe a minor personality makeover is worth a try.
It seems WebMD isn’t concerned much with the thousands of tragic outcomes caused by these drugs. However, I am.